A) Low blood pressure
B) Vaginal burning
C) Increased heart rate
D) Reduced desire for sexual activity
Question 33 A male patient is trying to decide if he should use finasteride (Proscar) to treat benign prostatic hypertrophy (BPH). When providing information about the drug, the nurse will include which of the following as a risk associated with finasteride therapy?
A) Excess fluid volume related to potential effects of drug therapy
B) Hypercalcemia related to drug therapy, immobility, and breast cancer
C) Sexual dysfunction related to erectile dysfunction
D) Prostatic neoplasia
Question 34 A 20-year-old woman has been prescribed estrogen. As with all women taking estrogen, the nurse will carefully monitor the patient for which of the following?
A) Lack of secondary sexual characteristics
B) Cardiovascular complications
C) Early epiphyseal closure
D) Decreased libido
Question 35 A nurse is providing patient education to a 50-year-old woman who is taking methotrexate (MTX) for breast cancer. The nurse will instruct the patient to avoid which of the following drugs?
Question 36 A patient is taking etoposide for a testicular tumor refractory to treatment. The nursing assessment reveals that he is also taking warfarin. The nurse must carefully monitor for which of the following?
A) Decreased heart rate
B) Increased serum drug levels of etoposide
C) Elevated prothrombin time
D) Lower liver enzymes
Question 37 A nurse is caring for a 46-year-old female patient who is taking paclitaxel for ovarian cancer. Two or three days after the infusion of the drug, the nurse must closely monitor for which of the following?
Question 38 A nurse is performing patient education for a woman who has just been prescribed a bisphosphonate. Which of the following diagnostic and history findings would have prompted the woman’s care provider to prescribe a bisphosphonate?
A) Height in the lowest quartile of the population and a history of joint pain
B) Low bone density and a family history of osteoporosis
C) Complaints of cold intolerance, recurrent constipation, and evidence of diverticular disease
D) Labile moods and short-term memory deficits
Question 39 A nurse is explaining to a pregnant 21-year-old college student why she cannot continue to take ibuprofen (Advil) for her headaches. The nurse draws a picture depicting drug molecules crossing the placental membrane and entering into the fetal circulation. The nurse tells the patient that the main reason this happens is because
A) there is a 40% increase in blood volume during pregnancy
B) the mother’s heart rate is 10 to 15 beats per minute faster during pregnancy
C) drugs compete with the hormones of pregnancy for albumin-binding sites
D) hemodilution of plasma albumin occurs
Question 40 A 36-year-old woman with a history of dysmenorrhea has begun treatment with progesterone, which she will be receiving by the intramuscular route. The nurse participating in the woman’s care should prioritize which of the following potential nursing diagnoses?
A) Incontinence, Functional, related to neurosensory and musculoskeletal changes
B) Fluid Volume Deficit related to metabolic changes secondary to drug therapy
C) Confusion, Chronic, related to CNS changes resulting from adverse drug effects
D) Risk for Injury related to loss of vision or thrombotic events